I just started taking Lexapro (10mg) and Abilify (2mg) one week ago for Bipolar disorder. I also take Klonopin for sleep nightly (2mg), and for the occasional panic attack. I take hydrochlorothiazide for HBP and Excedrin OR Advil almost daily for headaches, and sometimes Prilosec for heartburn. I know - it's a lot!!! For the past 3 days, my feet have been swelling. The first day it was just my left foot, the second day it was my right foot (until later that night when the left one started as well), and now today both are swollen. The only NEW meds are the Lexapro and Abilify, plus a higher dosage of Klonopin, as PRESCRIBED by my psychiatrist. Does anyone know if these meds - or any of the meds combined - can cause swelling? Also, is it enough of a concern to call my doctor? And if so, do I contact my regular physician or my psychiatrist? I'm so confused! I would normally just call, but I KNOW they will have me come in - even if it's just to check my BP... However, if it's a serious side effect (which I don't remember reading about), then I definitely wanna get it checked out! Any help is MUCH appreciated! Thanks.
I wouldn't worry too much, but I would call my family physician. He/she will tell you if you need to contact your phyciatrist right away. I would tell my phyciatrist the next time you see him, just to keep him up on things! How bad is the edema (swelling) in your ankles? Keep them elevated when you can, and ice them down. Be sure your drinking plenty of water, and low sodium foods. You also can check drug interactions on top of this page or check symptoms. Hope this helps somewhat!!
Can you follow up on what happened with your swelling? I developed swelling in one foot after taking Lexapro for 6 months. Dr doesn't think that only one foot would swell as a side effect, thinks both feet would swell if it was caused by Lexapro. I was switched to Wellbutrin, but my foot is still swollen (though not as bad as in the beginning) & I have been taking a water pill for almost 5-6 weeks now. I got an ultrasound that ruled out a blood clot cause by birth control pill.
Interested in more information about whether or not the Lexapro caused the swelling and if the symptoms improved or if a new med was required. My daughter started taking this a couple of weeks ago and now has a great deal of swelling in her feet. Will be calling the doctor in the morning. :(
Yes!!! You need to worry. It's the Abilify. It happened to my mother. Rash and then same thing. Huge swelling, also she wanted to spend her whole paycheck, and had rapid talking. The psychiatrist overdosed her, then he tried to convince her to stay with a lower dose. She ended up not Being able to walk, she was in ICU with acute hyponatremia. Try to find a better Dr. Sounds like he has you over medicated.
- Abilify Drug Information
- Klonopin Drug Information
- Lexapro Drug Information
- Hydrochlorothiazide Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Sep 2009 • 9 answers
Posted 2 Sep 2012 • 4 answers
Posted 31 Jan 2013 • 1 answer
Anxiety - I am on Lexapro and .5 mg of Klonopin twice a day for panic disorder. My problem is I have
Posted 16 Oct 2016 • 1 answer
Posted 19 Sep 2017 • 2 answers